High Wind, Hickman
- When
- June 4, 7:12 PM CST to 7:15 PM CST
- Where
- Hickman forecast zone
- Measured
- 35 kt (40 mph)
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 35.803, -87.473 (the zone’s center; the record gives no point)
Tree limbs blown down countywide
A decaying area of thunderstorms from Northern Alabama was entering the southern part of Middle Tennessee Monday evening. As a result a strong gust front developed ahead of this area of dissipating thunderstorms.
Every event with a place to put it; 11 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OHX wrote it up.
A decaying area of thunderstorms from Northern Alabama was entering the southern part of Middle Tennessee Monday evening. As a result a strong gust front developed ahead of this area of dissipating thunderstorms. Winds were estimated to be 40 mph with brief occasional gusts to 60 mph along this gust front. No thunderstorms were associated with these winds. Trees and power lines were blown down across several counties in Middle Tennessee. This gust front weakened as it entered southern Kentucky.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Jun 4, 12:25 PM CST, 6 hours 47 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 125 PM CDT MON JUN 4 2001 WELL...CONVECTION IS POPPING UP ALL OVER THE MID SOUTH. MAINLY FOCUSING MECHANISMS. THE WARM FRONT STRETCHES FROM PAH-BNA-CSV. LINE OF STRONG TO SEVERE STORMS (ASSOCIATED WITH OUTFLOW FROM LAST NIGHTS MO MCS COMPLEX) OVER WRN KY INTO THE BOOTHEEL OF MO WILL TRACK EASTWARD INTO CENTRAL KY AND NORTHERN MIDDLE TN. SPC BAT PHONE RANG AT 1220 PM...A WATCH HAS BEEN ISSUED FOR THE NORTHERN 1/2. UPDATED THE HWO AT HIGH NOON TO ADDRESS VERY UNSTABLE. LOOKS LIKE THE MODELS NAILED THE H5 LOW AND VORT MAXES OVER LA/MS AND THIS TOO IS MOVING TOWARD MIDDLE TN. WE HAVE ALREADY HIT THE TRIGGER TEMPS AND DEW POINTS ARE IN THE UPPER 60S TO LOWER 70S. WITH CAPES IN THE 2000 J/KG...AND SWEATS AROUND 500...STORMS IN THE FIRST PERIOD MAY BE SEVERE (THIS EVENING). AS FOR MODEL DATA AND LOOKING INTO THE FUTURE...WE ARE KIND OF IN THE SQUEEZE...WITH H5 LOW MOVING NORTH OUT OF LA...AND BRINGING GOBS OF MOISTURE NORTHWARD FROM MS/LA...WHILE BOUNDARIES GET DISPLACED FROM PESKY FRONT TO THE NORTH ON TUE. ANOTHER COLD FRONT MOVES OUT OF THE PLAINS TO JUST NORTH OF STL BY WEDNESDAY. REGARDING THE SRN SYSTEM...THE MODELS CONTINUE (3RD RUN IN A ROW) TO DEPICT SYSTEM DEVELOPMENT OVER THE GLFMEX. MODELS ARE TRYING TO BRING THIS FEATURE NWD AND WIDESPREAD PRECIP INTO THE CNTRL GULF COAST STATES..TN VALLEY...AND SERN US. MOS IS SURE ADVERTISING POPS WITH A VERY CONFLUENT FLOW FROM THE GLFMEX AND POSSIBLE BOUNDARIES FROM CONVECTION TO THE NORTH. FRH DATA HAS PRECIP FROM NOW TIL 60 HOURS ON THE ETA. MAV HAS 80 POPS FOR TUESDAY FOR US. WITH A VERY UNSTABLE AIRMASS WITH MODERATE HIGH CAPE AND LIS AGAIN IN THE -2 TO -5 RANGE ON TUE...WILL KEEP THE THEME OF SCATTERED POPS...POSSIBLY HIGHER FOR TUESDAY GOING. PRELIMINARY NUMBERS FOR COORDINATION ONLY... BNA EE 069/083 069/082 4654 CSV EE 067/080 067/079 3654 .BNA...SEVERE THUNDERSTORM WATCH NE 1/2 TIL 700 PM CDT... JDG
TNZ005>011-023-025>034-059-062>066-050000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 219 PM CDT MON JUN 4 2001 ...SEVERE THUNDERSTORM WATCH TIL 700 PM CDT... THE STORM PREDICTION CENTER HAS ISSUED A SEVERE THUNDERSTORM WATCH FOR AREAS ALONG AND NORTH OF A DOVER TO MURFREESBORO TO CROSSVILLE LINE. THIS INCLUDES THE CITIES OF NASHVILLE...CLARKSVILLE... COOKEVILLE AND PORTLAND. A WARM AND VERY UNSTABLE AIRMASS IS OVER THE ENTIRE WATCH AREA. A LINE OF STRONG TO SEVERE STORMS OVER WESTERN KENTUCKY WILL MOVE ACROSS EXTREME NORTHERN MIDDLE TENNESSEE...AND THE NORTHERN CUMBERLAND PLATEAU THIS AFTERNOON INTO EARLY EVENING. SOME STORMS MAY PRODUCE UP TO QUARTER SIZE HAIL...WIND GUSTS EXCEEDING 50 MPH...FREQUENT LIGHTNING...AND TORRENTIAL DOWNPOURS. DUE TO THE AMOUNT OF MOISTURE IN THE AIR...SOME LOCATIONS COULD RECEIVE TO UP TO 1 INCH OF RAIN IN LESS THAN 1 HOUR. STAY TUNED TO NOAA WEATHER RADIO OR THIS STATION FOR SHORT TERM FORECASTS...STATEMENTS AND POSSIBLE WARNINGS. JDG
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
718 PM CDT MON JUN 4 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
7
0718 PM 2 E LORETTO TN MPH TSTM WIND GUST
06/04/01 LAWRENCE SPOTTER REPORTED LARGE
TREE DOWN
BBPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
744 PM CDT MON JUN 4 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0605 PM 10 E LORETTO TN 70 MPH TSTM WIND GUST
06/04/01 LAWRENCE
0610 PM 5 E FAYETTEVILLE TN WIND DAMAGE
06/04/01 LINCOLN LAW ENFORCEMENT
REPORTED TREE DOWN IN
KELSO ON HWY 64
0625 PM 5 E LAWRENCEBURG TN .75 INCH HAIL
06/04/01 LAWRENCE TRAINED SPOTTER REPORTED
0625 PM 6 W PULASKI TN WIND DAMAGE
06/04/01 GILES LAW ENFORCEMENT REPORTED
TREE DOWN ON HIGHWAY 64
0644 PM 10 W LAWRENCEBURG TN WIND DAMAGE
06/04/01 LAWRENCE TRAINED SPOTTER REPORTED
GUST TO 60 MPH AND SMALL
TREES DOWN IN DEERFIELD
0700 PM ST ANDREWS TN 60 MPH TSTM #WIND GUST
06/04/01 FRANKLIN REPORTED BY PD
0716 PM 1 E DECHERD TN .75 INCH HAIL
06/04/01 FRANKLIN REPORTED BY PD
JDGThe national radar mosaic for the moment the first event began.
11 high wind. Local standard time, as filed.
Tree limbs blown down countywide
Spotter reported winds blew down a tree in a backyard.
Few tree limbs down.
Trees and power lines down.
Tree was down and blocking a road in Dickson.
Trees and power lines were down.
Trees and power lines were down.
Tree limbs down near NWS office.
Trees and power lines were down around the county.
Trees and power lines were down around the county.
Few limbs were down around the county.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2001Every state in 2001This day in weather historyWarnings in Tennessee, June 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5252098, 5252097, 5252099, 5252100, 5252101, 5252102, 5252103, 5252104, 5252105, 5252106, 5250980.